ArticleClinical interventions in aging2010
Laxative-induced rhabdomyolysis.
Article in Clinical interventions in aging, 2010. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 9 citations in OpenAlex.
- Diagnostic evaluation of rhabdomyolysis.Muscle & nerve · 2015Article
- Rhabdomyolysis. The role of diagnostic and prognostic factors.Muscles, ligaments and tendons journal · 2013Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
12 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
The present study describes a case of laxative-induced rhabdomyolysis in an elderly patient. An 87-year-old woman was hospitalized for the onset of confusion, tremors, an inability to walk, and a fever that she had been experiencing for 36 hours. She often took high dosages of lactulose and sorbitol syrup as a laxative (about 70 g/day). During her physical examination, the patient was confused, drowsy, and she presented hyposthenia in her upper and lower limbs, symmetric and diffuse moderate hyporeflexia, and her temperature was 37.8 degrees C. Laboratory tests revealed severe hyponatremia with hypokalemia, hypocalcemia, hypochloremia, and metabolic alkalosis. Moreover, rhabdomyolysis markers were found. The correction of hydroelectrolytic imbalances with saline, potassium and sodium chlorure, calcium gluconate was the first treatment. During her hospitalization the patient presented acute delirium, treated with haloperidol and prometazine chloridrate intramuscularly. She was discharged 12 days later, after resolution of symptoms, and normalized laboratory tests. Over-the-counter drugs such as laxatives are usually not considered dangerous; on the other hand, they may cause serum electrolytic imbalance and rhabdomyolysis. A careful monitoring of all the drugs taken by the elderly is one of the most important duties of a physician since drug interactions and their secondary effects may be fatal.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.